Alert archive / Arizona / Lake Wind Advisories in 2012
Lake Wind Advisory 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at Feb 22, 2012, 4:06 PM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Feb 23, 2012, 12:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2012, 4:06 PM MST (23:06 UTC)
- In effect from
- Feb 23, 2012, 12:00 PM MST
- Expired
- Feb 23, 2012, 5:52 PM MST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2157 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
396 WWUS75 KVEF 222306 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 306 PM PST WED FEB 22 2012 AZZ002-036-CAZ527-NVZ021-231215- /O.NEW.KVEF.LW.Y.0008.120223T1900Z-120224T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 306 PM PST WED FEB 22 2012 /406 PM MST WED FEB 22 2012/ ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM PST /NOON MST/ TO 6 PM PST /7 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA AS WELL AS THE UPPER COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 11 AM PST /NOON MST/ TO 6 PM PST /7 PM MST/ THURSDAY. * WINDS: NORTH WINDS AT 20 TO 30 MPH WITH GUSTS FROM 35 TO 40 MPH. ISOLATED STRONGER GUSTS ARE POSSIBLE IN CHANNELED AREAS AND OVER THE OPEN WATERS. * TIMING: WINDS WILL INCREASE DURING THE MID MORNING HOURS...PEAK IN THE AFTERNOON BEFORE DECREASING IN THE EARLY EVENING. * LOCATIONS: LAKE MEAD...LAKE MOHAVE AND THE COLORADO RIVER NEAR LAUGHLIN...BULLHEAD CITY AND NEEDLES. * IMPACTS: BOATERS IN THE WIND ADVISORY AREA SHOULD USE CAUTION WHEN VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$ KENNEDY
3 follow-up statements
513 WWUS75 KVEF 231118 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 318 AM PST THU FEB 23 2012 AZZ002-036-CAZ527-NVZ021-231930- /O.CON.KVEF.LW.Y.0008.120223T1900Z-120224T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 318 AM PST THU FEB 23 2012 /418 AM MST THU FEB 23 2012/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PST /NOON MST/ THIS MORNING TO 6 PM PST /7 PM MST/ THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PST /NOON MST/ THIS MORNING TO 6 PM PST /7 PM MST/ THIS EVENING. * WINDS: NORTH WINDS AT 20 TO 30 MPH WITH GUSTS FROM 35 TO 40 MPH. ISOLATED STRONGER GUSTS ARE POSSIBLE IN CHANNELED AREAS AND OVER THE OPEN WATERS. * TIMING: THE NORTH WINDS HAVE BEGUN TO PICK AND WILL INCREASE DURING THE MID MORNING HOURS. WINDS WILL PEAK IN THE AFTERNOON BEFORE DECREASING IN THE EARLY EVENING. * LOCATIONS: LAKE MEAD...LAKE MOHAVE AND THE COLORADO RIVER NEAR LAUGHLIN...BULLHEAD CITY AND NEEDLES. * IMPACTS: BOATERS IN THE WIND ADVISORY AREA SHOULD USE CAUTION WHEN VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$
805 WWUS75 KVEF 231853 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1053 AM PST THU FEB 23 2012 AZZ002-036-CAZ527-NVZ021-240100- /O.CON.KVEF.LW.Y.0008.120223T1900Z-120224T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 1053 AM PST THU FEB 23 2012 /1153 AM MST THU FEB 23 2012/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING FOR THE COLORADO RIVER VALLEY. * WINDS: SUSTAINED NORTH WINDS OF 20 TO 30 MPH WITH GUSTS FROM 35 TO 40 MPH IN CHANNELED AREAS. * TIMING: WIND SPEEDS WILL PROGRESSIVELY INCREASE THEN PEAK IN THE MID TO LATE AFTERNOON BEFORE DECREASING TO BETWEEN 15 AND 25 MPH IN THE EARLY EVENING. * LOCATIONS: LAKE MEAD...LAKE MOHAVE AND THE COLORADO RIVER NEAR LAUGHLIN...BULLHEAD CITY AND NEEDLES. * IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$
915 WWUS75 KVEF 240052 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 452 PM PST THU FEB 23 2012 AZZ002-036-CAZ527-NVZ021-240200- /O.CAN.KVEF.LW.Y.0008.000000T0000Z-120224T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 452 PM PST THU FEB 23 2012 /552 PM MST THU FEB 23 2012/ ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE LAKE WIND ADVISORY. ALTHOUGH GUSTY WINDS WILL CONTINUE ALONG THE COLORADO RIVER VALLEY THROUGH MUCH OF THE NIGHT...WINDS MEETING LAKE WIND ADVISORY CRITERIA ARE NO LONGER EXPECTED THIS EVENING. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Feb 22, 10:38 AM MST, 5 hours 28 minutes earlier.
Area forecast discussion, Feb 22, 10:38 AM MST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 938 AM PST WED FEB 22 2012 .SYNOPSIS...DRY CONDITIONS AND WARMING TEMPERATURES WILL CONTINUE THROUGH THE WORK WEEK. A STRONGER STORM SYSTEM IS EXPECTED NEXT WEEKEND WHICH COULD RESULT IN A PERIOD OF STRONGER WINDS AND COOLER TEMPERATURES. && .UPDATE...FORECAST RIGHT ON TRACK AS SURFACE TEMPERATURES ARE NEARLY 8 DEGREES WARMER THAN THIS TIME YESTERDAY. NO MAJOR UPDATES WILL BE NEEDED...BUT WILL MODIFY GRIDS SLIGHTLY TO ACCOUNT FOR INCREASED CIRRUS ACROSS THE REGION. -KENNEDY- && .PREV DISCUSSION... 233 AM PST WED FEB 22 2012 .SHORT TERM...TODAY THROUGH SATURDAY MORNING. NO CHANGES PLANNED TO THE CURRENT FORECAST. THERE IS A RIDGE OF HIGH PRESSURE IN THE EASTERN PACIFIC AND A CUT OFF LOW CONTINUES TO SPIN OFF OF THE BAJA COAST. THIS WILL RESULT IN MOSTLY SUNNY TO PARTLY CLOUDY SKIES FOR THE NEXT SEVERAL DAYS. GUSTY NORTH WINDS CONTINUE TO BE THE ONLY REAL CONCERN...ESPECIALLY ALONG THE COLORADO RIVER VALLEY. EXPECT WIND GUSTS TODAY OF 25 TO 30 MPH AND A BIT STRONGER TOMORROW. AT THIS TIME EXPECT WINDS TO STAY BELOW LAKE WIND CRITERIA BUT WILL CONTINUE TO KEEP AN EYE ON THIS. THE PRESSURE GRADIENT RELAXES ON FRIDAY AS THE CUT OFF LOW MOVES EAST AND THE NEXT SYSTEM MOVES TOWARD THE PACIFIC NORTHWEST COAST. TEMPERATURES WILL WARM ANOTHER 5-7 DEGREES TODAY FROM YESTERDAY AND BE ABOUT THE SAME TOMORROW. AFTERNOON TEMPERATURES WILL THEN COOL ON FRIDAY BACK TOWARDS NORMAL. .LONG TERM...MODELS ARE IN SLIGHTLY BETTER AGREEMENT ABOUT THE SHORTWAVE TROUGH THAT WILL MOVE THROUGH THE REGION SATURDAY. THEY DO AGREE THAT THIS SYSTEM WILL BE MORE OF A GLANCING BLOW WITH THE BETTER PRECIPITATION CHANCES REMAINING OVER THE NORTHEAST AREAS OF THE CWA. WILL STILL NEED TO WATCH FOR THE POTENTIAL OF GUSTY SOUTHWEST TO WEST WINDS SATURDAY AFTERNOON AS BOTH SURFACE PRESSURE AND THERMAL GRADIENTS ARE FAIRLY TIGHT. THERE WILL ALSO BE UPPER LEVEL SUPPORT FROM A 100+KT JET STREAK. WOULD NOT BE SURPRISED IF WIND ADVISORIES WILL BE NEEDED AS THE WEEKEND APPROACHES. TEMPERATURES WILL WARM TO A FEW DEGREES ABOVE NORMAL SATURDAY...BUT FALL ABOUT 10 DEGREES ON SUNDAY AS COLDER AIR FILTERS INTO THE AREA BEHIND THE TROUGH. THE GFS/GEM/GFS ENSEMBLES SHOWING ANOTHER TROUGH DIGGING INTO THE AREA TUESDAY REINFORCING THE COOLER AIR AND BRINGING ANOTHER SLIGHT CHANCE OF SHOWERS TO THE NORTHERN AREAS OF THE CWA. PRECIPITATION CHANCES AGAIN LOOK MARGINAL AND MAINLY WILL AFFECT THE NORTHEAST AREAS. WEAK RIDGING WEDNESDAY WITH ANOTHER WEAK SYSTEM MOVING THROUGH THE REGION LATE IN THE WEEK. THIS SYSTEM LOOKS TO TAKE THE SAME PATH AS THE PREVIOUS SYSTEMS AND WILL BRING MAINLY WIND CONCERNS ALONG WITH COOLER TEMPERATURES. .AVIATION...FOR MCCARRAN...SOUTH TO SOUTHWEST WINDS THROUGH EARLY THIS MORNING UP TO 8KTS. LIGHT AND VARIABLE WINDS THROUGH THIS AFTERNOON WITH OCCASIONAL HIGH LEVEL CLOUDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS WILL CONTINUE BE LIGHT AREA WIDE THROUGH TODAY AND FOLLOW LOCAL FAIR WEATHER DIURNAL PATTERNS. THE EXCEPTION WILL BE THE LOWER COLORADO RIVER VALLEY WHERE LATE MORNING THROUGH LATE AFTERNOON NORTH WINDS WILL GUST TO AROUND 20 KNOTS. SCATTERED TO BROKEN HIGH LEVEL CIRRUS CLOUDS WILL BE MOVING THROUGH THE AREA. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && BORDEN/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Feb 22, 5:45 AM MST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 445 AM PST WED FEB 22 2012 AZZ002-036-CAZ527-NVZ021-230345- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 445 AM PST WED FEB 22 2012 /545 AM MST WED FEB 22 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT BREEZY NORTH WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 30 MPH CAN BE EXPECTED ALONG THE COLORADO RIVER VALLEY THIS AFTERNOON AND EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BREEZY NORTH WINDS WILL CONTINUE ON THURSDAY WITH WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. ANOTHER STORM SYSTEM WILL APPROACH THE FORECAST AREA NEXT WEEKEND BRING A CHANGE FOR COOLER TEMPERATURES AND BLOWING DUST AND SAND SATURDAY THROUGH MONDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-CAZ519>526-NVZ014>020-022-230345- NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 445 AM PST WED FEB 22 2012 /545 AM MST WED FEB 22 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL APPROACH THE FORECAST AREA NEXT WEEKEND BRING A CHANGE FOR COOLER TEMPERATURES AND BLOWING DUST AND SAND SATURDAY THROUGH MONDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Lake Wind Advisories in Arizona, 2012Lake Wind Advisories in California, 2012Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.